| Model Number |
SPM-35 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abscess (1690); Purulent Discharge (1812); Emotional Changes (1831); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Scar Tissue (2060); Seroma (2069); Hernia (2240); Hyperresponsive to stimuli (4538); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a right inguinal hernia.It was reported that after implant, the patient experienced infected mesh, pain, seroma, defective mesh, purulent material, fragmented mesh, and abscess.Post-operative patient treatment included removal of mesh, jackson-pratt drain placement, hernia repair with sutures, and wound irrigation.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a right inguinal hernia.It was reported that after implant, the patient experienced infected mesh, pain, seroma with thickened wall, defective mesh, purulent material, fragmented mesh, scar tissue, spermatic cord densely sclerotic, and abscess.Post-operative patient treatment included removal of mesh, jackson-pratt drain placement, hernia repair with sutures, right groin exploration, excision of chronic right groin seroma, reconstruction of right inguinal floor, and wound irrigation.
Additional Manufacturer Narrative
Additional information: b5, d4(expiration date and lot number), g3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional info: b2, b5, g1, g3, h6 (patient codes).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a right inguinal hernia.It was reported that after implant, the patient experienced inflammation, mental pain, disability, impairment, loss of enjoyment of life, sclerosis, mesh failure, infected mesh, pain, seroma with thickened wall, defective mesh, purulent material, fragmented mesh, scar tissue, spermatic cord densely sclerotic, and abscess.Post-operative patient treatment included removal of mesh, jackson-pratt drain placement, hernia repair with sutures, right groin exploration, excision of chronic right groin seroma, reconstruction of right inguinal floor, and wound irrigation.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a right inguinal hernia.It was reported that after implant, the patient experienced recurrence, incision is sensitive to touch, inflammation, mental pain, disability, impairment, loss of enjoyment of life, sclerosis, mesh failure, infected mesh, pain, seroma with thickened wall, defective mesh, purulent material, fragmented mesh, scar tissue, spermatic cord densely sclerotic, and abscess.Post-operative patient treatment included removal of mesh, jackson-pratt drain placement, hernia repair with sutures, right groin exploration, excision of chronic right groin seroma, reconstruction of right inguinal floor, and wound irrigation.
Additional Manufacturer Narrative
Additional info: a4, b5, b7, h6 (patient codes, ime e2402 updated to include: "sclerosis, spermatic cord densely sclerotic").Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional info: a3a/ d4 (lot#).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.